Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 9, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 30, 2019, 4:37 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Apr 30, 2019, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2019, 4:37 AM CDT (09:37 UTC)
- In effect from
- Apr 30, 2019, 10:00 AM CDT
- Expired
- Apr 30, 2019, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
690 WWUS74 KBRO 300937 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 437 AM CDT Tue Apr 30 2019 ...Strong winds are expected across the Lower Rio Grande Valley today... .Southeasterly winds will increase later this morning into the afternoon as high pressure moves further east and low pressure develops across the Plains. TXZ254>257-301745- /O.NEW.KBRO.WI.Y.0009.190430T1500Z-190430T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 437 AM CDT Tue Apr 30 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect from 10 AM this morning to 6 PM CDT this evening. * TIMING...10 AM until 6 PM this evening. * WINDS...Southeast 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles. Unsecured light weight objects easily blown by strong winds. Potential for sporadic power outages or power surges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
606 WWUS74 KBRO 301946 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 246 PM CDT Tue Apr 30 2019 ...Strong winds along the coast this afternoon... .Southeast winds will remain elevated as high pressure over the Gulf interacts with lower pressure upstream. TXZ254>257-302300- /O.CON.KBRO.WI.Y.0009.000000T0000Z-190430T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 246 PM CDT Tue Apr 30 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...Through 6 PM. * WINDS...Southeast 25 to 35 mph with gusts up to 40 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles. Unsecured light weight objects easily blown by strong winds. Potential for sporadic power outages or power surges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
585 WWUS74 KBRO 302021 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 321 PM CDT Tue Apr 30 2019 ...Strong winds along the coast this afternoon... .Southeast winds will remain elevated as high pressure over the Gulf interacts with lower pressure upstream. TXZ254>257-302300- /O.CON.KBRO.WI.Y.0009.000000T0000Z-190430T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 321 PM CDT Tue Apr 30 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...Through 6 PM. * WINDS...Southeast 25 to 35 mph with gusts up to 40 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles. Unsecured light weight objects easily blown by strong winds. Potential for sporadic power outages or power surges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
463 WWUS74 KBRO 302029 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 329 PM CDT Tue Apr 30 2019 ...Strong winds along the coast this afternoon... .Southeast winds will remain elevated as high pressure over the Gulf interacts with lower pressure upstream. TXZ251-351-010000- /O.EXB.KBRO.WI.Y.0009.000000T0000Z-190501T0000Z/ Inland Kenedy-Coastal Kenedy- Including the city of Sarita 329 PM CDT Tue Apr 30 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * TIMING...Through 7 PM. * WINDS...Southeast 25 to 35 mph with gusts up to 40 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles. Unsecured light weight objects easily blown by strong winds. Potential for sporadic power outages or power surges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ254>257-010000- /O.EXT.KBRO.WI.Y.0009.000000T0000Z-190501T0000Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 329 PM CDT Tue Apr 30 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Through 7 PM. * WINDS...Southeast 25 to 35 mph with gusts up to 40 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles. Unsecured light weight objects easily blown by strong winds. Potential for sporadic power outages or power surges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
610 WWUS74 KBRO 010009 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 709 PM CDT Tue Apr 30 2019 ...Winds continue to diminish across the lower Texas coast this evening... .Winds continue to diminish across the lower Texas coast but breezy to windy conditions continue across portions of the Rio Grande valley this evening. TXZ251-254>257-351-010115- /O.EXP.KBRO.WI.Y.0009.000000T0000Z-190501T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 709 PM CDT Tue Apr 30 2019 ...WIND ADVISORY HAS EXPIRED... Winds will remain breezy to windy across portions of the Rio Grande valley through the rest of the evening. Southeast winds of 20 to 25 mph with gusts to 30 to 35 mph will continue across the area the next couple of hours. $$ Castillo
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 30, 4:22 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 30, 4:22 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
422 AM CDT Tue Apr 30 2019
.SHORT TERM (Today through Wednesday): Broad surface high
pressure across the Gulf of Mexico interacting with lower
pressure over west Texas will result in a strengthening gradient.
The latest Brownsville VAD wind profile indicates an elevated low
level jet of 55 knots at 4000 feet. Some of these winds are
expected to mix down to the surface later this morning. Breezy to
windy southeast winds will develop across the eastern portions of
deep south Texas this morning into the afternoon. A Wind Advisory
is now in effect from 10 am through 6 pm for Cameron and Willacy
counties. Winds will gradually diminish somewhat later this
evening and overnight but winds should remain gusty near the coast
due a low level jet. South to southeast winds will increase again
on Wednesday but winds should remain below wind advisory levels.
The steady southerly flow will also allow low level moisture to
increase across the area. High temperatures Today and Wednesday
will range from the mid to upper 80s near the coast to the 90s
inland. Low temperatures tonight will be in the 70s under mostly
cloudy skies. Smoke from the agricultural fires in Mexico and
Central America may drift northward and reduce visibilities at
times.
.LONG TERM (Wednesday Night through Monday): The longer range
models continue to advertise a very deep and broad 500 mb trough
digging eastwards across much of the lower 48 states throughout
the end of this work week and the upcoming weekend. As this 500 mb
trough axis builds eastwards, numerous pockets of 500 mb PV will
move over southern TX providing upper level divergence to help
initiate conv later in the forecast period. The best deep later
moisture advection will occur starting Fri and will continue into
the weekend and early next week. As the broad 500 mb trough axis
builds eastwards later this weekend, it is expected to pull a cold
front down into southern TX. This cold front is expected to stall
near or just north of the RGV Sun into early next week. This
stalled frontal boundary will also help provide a point of surface
convergence for possible conv later in the longer range forecast
period.
The GFS and ECMWF are in pretty good agreement in the longer range
forecast pattern through Day 7/8 and are also in decent agreement
in the return of the deeper later moisture to the RGV as the
weekend approaches. Comparisons of the last few GFS and ECMWF runs
indicate that both models are pretty stable in maintaining overall
temps above climo heading into the first week of May. Both models
are maintaining some type of pops starting on Fri and carrying
them into the weekend. This looks reasonable and will continue
carrying a model blend for temps and pops through next Monday.
Overall confidence in the longer range forecast wording is above
average today.
&&
.MARINE (Now through Wednesday): The pressure gradient continues to
steadily strengthen along the lower Texas coast this morning.
Moderate to strong southeast winds are expected on the Laguna Madre
and Gulf waters today into tonight. A Small craft advisory is in
effect for the Laguna Madre from 8 am this morning until 9 pm this
evening. Gulf seas will gradually build today into tonight in
response to the increasing onshore flow. A small craft advisory is
now in effect for the Gulf waters through sunrise Wednesday.
Wednesday Night through Saturday Night: The PGF will be gradually
weakening later this week into the weekend as a broad surface high
pressure area remains in place over the southeastern States and
the Gulf of Mexico. Seas mainly offshore may persist close to SCA
levels into Thur Night/Fri. But over the Laguna Madre expect
moderate S-SE winds with choppy bay waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 86 76 86 75 / 10 10 10 10
BROWNSVILLE 87 76 88 75 / 10 10 10 10
HARLINGEN 90 75 92 74 / 10 10 10 10
MCALLEN 92 76 93 75 / 10 10 10 10
RIO GRANDE CITY 93 75 97 74 / 10 10 10 10
SOUTH PADRE ISLAND 78 76 80 75 / 10 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM this morning to 6 PM CDT this evening
for TXZ254>257.
GM...Small Craft Advisory for winds from 8 AM this morning to 9 PM
CDT this evening for GMZ130-132-135.
Small Craft Advisory until 7 AM CDT Wednesday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Aviation...63
Long Term...60
Graphicast/Upper Air...62Hazardous weather outlook, Apr 29, 7:25 PM CDT, 9 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 725 PM CDT Mon Apr 29 2019 TXZ248>257-351-353-010030- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 725 PM CDT Mon Apr 29 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Tuesday and through the rest of the forecast period. A Wind Advisory may be needed for the coastal portions of Deep South Texas and the Rio Grande Valley Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-010030- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 725 PM CDT Mon Apr 29 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Small Craft Advisories may be needed along the lower Texas coast Tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small Craft Advisories may be needed along the Lower Texas Coast Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Castillo
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:25 AM CDT | Small Craft Advisory | BRO | 57 hr | |
| Apr 30, 4:25 AM CDT | Small Craft Advisory for Winds | BRO | 17 hr | |
| Apr 30, 4:53 PM CDT | Marine Dense Fog Advisory | BRO | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.